Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 100, NWS Raleigh, NC

June 5, 20165 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2016, 5:46 PM EDT for 5 counties in North Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2016, 5:46 PM EDT (21:46 UTC)
Expired
Jun 5, 2016, 6:45 PM EDT
In force
59 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Hoke County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 95 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 5:59 PM EDTTSTM WND DMG6 S Ashley Heights, NCTREES DOWN NEAR FIVE POINTS. TIME ESTIMATED VIA RADAR.
Jun 5, 6:15 PM EDTTSTM WND DMG4 Ne Silver City, NCNUMEROUS TREES DOWN NORTH OF HWY 401. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:48 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

871 
WUUS52 KRAH 052146
SVRRAH
NCC051-093-125-153-165-052245-
/O.NEW.KRAH.SV.W.0100.160605T2146Z-160605T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT SUN JUN 5 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA...
  EAST CENTRAL RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOFFMAN...OR
  13 MILES SOUTH OF SOUTHERN PINES...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...RAEFORD...FORT BRAGG...HOFFMAN...POPE AFB...HOPE MILLS...
  SPRING LAKE...PINEBLUFF...SANDHILLS GAME LAND AND BOWMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3496 7963 3506 7960 3520 7910 3519 7910
      3522 7894 3517 7883 3500 7886 3489 7953
TIME...MOT...LOC 2145Z 252DEG 32KT 3500 7948 

HAIL...<.75IN
WIND...60MPH
 
$$

26
4 follow-up statements
616 
WWUS52 KRAH 052202
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT SUN JUN 5 2016

NCC125-153-165-052211-
/O.CAN.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
MOORE NC-SCOTLAND NC-RICHMOND NC-
602 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE...
NORTHEASTERN SCOTLAND AND EAST CENTRAL RICHMOND COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3492 7935 3496 7936 3504 7946 3512 7937
      3518 7917 3517 7914 3518 7913 3517 7913
      3517 7910 3519 7910 3522 7894 3517 7883
      3500 7886
TIME...MOT...LOC 2201Z 252DEG 32KT 3505 7931 

$$

NCC051-093-052245-
/O.CON.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
HOKE NC-CUMBERLAND NC-
602 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR HOKE AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 601 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RAEFORD...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
ROCKFISH...ASHLEY HEIGHTS...BOWMORE AND BONNIE DOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY
FROM WINDOWS.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3492 7935 3496 7936 3504 7946 3512 7937
      3518 7917 3517 7914 3518 7913 3517 7913
      3517 7910 3519 7910 3522 7894 3517 7883
      3500 7886
TIME...MOT...LOC 2201Z 252DEG 32KT 3505 7931 

HAIL...1.00IN
WIND...60MPH
 
$$

26
084 
WWUS52 KRAH 052216
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
616 PM EDT SUN JUN 5 2016

NCC051-093-052245-
/O.CON.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
HOKE NC-CUMBERLAND NC-
616 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN HOKE AND NORTHWESTERN CUMBERLAND COUNTIES...

AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF FORT
BRAGG...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING LAKE...
ROCKFISH...BONNIE DOONE AND SILVER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3496 7911 3498 7923 3506 7929 3515 7927
      3518 7917 3517 7914 3518 7913 3517 7913
      3517 7910 3519 7910 3522 7894 3517 7883
      3500 7886
TIME...MOT...LOC 2215Z 253DEG 36KT 3510 7913 

HAIL...0.75IN
WIND...60MPH
 
$$

26
583 
WWUS52 KRAH 052229
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT SUN JUN 5 2016

NCC093-052238-
/O.CAN.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
HOKE NC-
629 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOKE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE, THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3509 7910 3511 7910 3513 7911 3516 7910
      3519 7910 3522 7894 3517 7883 3508 7885
      3507 7890 3506 7904
TIME...MOT...LOC 2228Z 249DEG 35KT 3514 7906 

$$

NCC051-052245-
/O.CON.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
CUMBERLAND NC-
629 PM EDT SUN JUN 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN CUMBERLAND COUNTY...

AT 628 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT BRAGG...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE AND BONNIE DOONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3509 7910 3511 7910 3513 7911 3516 7910
      3519 7910 3522 7894 3517 7883 3508 7885
      3507 7890 3506 7904
TIME...MOT...LOC 2228Z 249DEG 35KT 3514 7906 

HAIL...<.75IN
WIND...60MPH
 
$$

26
365 
WWUS52 KRAH 052237
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SUN JUN 5 2016

NCC051-052247-
/O.EXP.KRAH.SV.W.0100.000000T0000Z-160605T2245Z/
CUMBERLAND NC-
637 PM EDT SUN JUN 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND COUNTY
WILL EXPIRE AT 645 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE, THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3509 7910 3511 7910 3513 7911 3516 7910
      3519 7910 3522 7894 3517 7883 3508 7885
      3507 7890 3506 7904
TIME...MOT...LOC 2234Z 252DEG 32KT 3514 7906 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:15 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 5, 3:15 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
315 PM EDT Sun Jun 5 2016

.SYNOPSIS...Unsettled weather will continue into tonight as a cold
front approaches the region from the west. This front will weaken
and stall near the coast on Monday before an upper-level disturbance
crossing the Appalachians pushes the boundary out to sea late
Tuesday. High pressure will build into the region by midweek.

&&

.NEAR TERM /through tonight/...
As of 315 PM Sunday...

Plentiful residual mid clouds especially in the NW has hampered
heating a bit so far, but convection is finally getting going as
we've just reached our convective temp across much of the area.
Dynamics and the deep layer wind field will continue to strengthen
steadily over the next several hours, as a mid level shortwave
trough now over northern GA moves NE through western/central NC in
conjunction with improving upper divergence within the right
entrance region of the WV-PA-NY jet core. We should see convection
become more numerous and organized with upscale growth as it
progresses eastward out of the foothills and into the Piedmont over
the next few hours. A second wave, an MCV, will brush across SE NC,
likely bringing decent coverage over our SE sections as well this
afternoon. Will continue the trend to likely and categorical pops
over the next several hours as storms fill in over the area. The
environment is getting increasingly supportive for strong to severe
storms, particularly as the dynamic forcing for ascent arrives, as
low level lapse rates climb to 7.0-8.0 C/km with 2000-3000 J/kg of
MUCAPE, 1500-2500 J/kg of MLCAPE (highest east), and deep layer bulk
shear rising to 30-40 kts (and expected to grow further). Mid level
lapse rates remain somewhat poor, at or under 5.5 C/km, with some
warming projected through the evening in the 600-500 mb layer, and
this should temper the severe threat somewhat, particularly for
hail, and the downdraft CAPE remains small as well. But still expect
good coverage of strong to severe storms organized in lines or
bowing segments with strong winds as the prime threat, with storms
lasting through the evening before nightfall and convective
overturning begin to lessen the coverage and intensity later
tonight. Will top out pops as likely to categorical late afternoon
through early evening, before lowering to low chance NW ranging to
good chance or lingering likely showers and isolated storms over the
SE overnight. Lows 67-74. -GIH

&&

.SHORT TERM /Monday and Monday night/...
As of 315 PM Sunday...

The "cold" front is expected to still be to our west Mon, oriented
along the central/southern Appalachians, with very little tangible
cooling over our area, although slightly drier air should have
worked into central NC with dewpoints dropping into the 60s over
much of the Piedmont, and PW slipping to 1.5" or lower over northern
and western NC. However, the risk of mainly afternoon/evening
showers and storms will persist over the southeast half of the CWA
and across eastern NC through Mon night, with this area still
undergoing brisk low level moisture transport with PW holding near
2", and falling mid level heights with the eastward progression of
the Midwest trough into the Northeast states while waves of weak
DPVA cross the area. Also noteworthy late Mon night is the fate of
what is now TD3, projected to move from the NE Gulf cross northern
FL then northeastward over or just off the GA coast and perhaps SC
coast through Mon night. This could begin to bring enhanced rainfall
into the extreme SE CWA as we approach Tue morning, although
uncertainty with track and speed is still high at this point, and
the bulk of its effect should be SE of our area. Continued moist air
aloft with WSW mid level flow favors skies remaining mostly cloudy
SE of I-85 for much of the day and through Mon night, with the NW
CWA seeing partly cloudy skies Mon followed by gradual clearing Mon
night as the mid level flow steadily veers and flattens. Highs Mon
in the mid-upper 80s, with copious cloud cover over the SE helping
to hold down highs a bit. Lows Mon night should be in the 65-70
range except for 60-65 in the NW CWA where at least partial clearing
and subsequent radiational cooling should take place. -GIH

&&

.LONG TERM /Tuesday through Sunday/...
As of 220 PM Sunday...

To begin the day on Tuesday...what is now TD #3 is progged to be
tracking along the SE coast. The tropical cyclone will quickly
accelerate to the northeast throughout the day and into Tuesday
night as it is swept up into an approaching shortwave trough. Given
the expected track of the tropical cyclone...precip should remain
confined to eastern portions of central NC. As the shortwave trough
pushes across the region...any precip should come to an end late
Tuesday afternoon/evening. The warm and fairly humid air will stick
around until the shortwave trough sweeps through the area...
therefore highs will generally in the mid/upper 80s on Tuesday. Some
drier and slightly cooler air is expected Tuesday night as
northwesterly flow ensues and lows should fall into the low/mid 60s.

Then a couple days of dry conditions and below normal temps will
occur Wednesday and Thursday as northerly flow persists on the back
side of the departing trough. Highs should be in the low/mid 80s
(maybe even a few upper 70s) and lows in the upper 50s/lower 60s.
Then...the dry weather will continue but temps will moderate towards
the end of the week and into the weekend as high pressure shifts
offshore and heights rise as upper level ridging over the Midwest
nudges eastward. Temps will return back to normal and even above
normal into the weekend.

&&

.AVIATION /18Z Sunday through Friday/...
As of 155 PM Sunday...

A period of a few hours of sub-VFR conditions (mostly MVFR), within
numerous to widespread showers and storms, is likely at all central
NC TAF sites between 19Z and 02Z today, with lingering MVFR
cigs/vsbys in showers possible at FAY/RWI 02Z-06Z. Winds will be
blustery today from the SW, sustained at 12-15 kts gusting to 18-23
kts. Winds will be stronger, erratic, and gusty in and near storms,
and there is a good chance of a few strong to severe storms with
gusts above 50 kts and large hail of 1.0-1.5" in diameter from mid
afternoon through mid or late evening. Areas of MVFR clouds will be
possible late tonight into Mon morning, but these should be mostly
scattered. Otherwise, VFR conditions will dominate today into
tonight, ahead of a weak cold front that will approach central NC
from the NW later today and tonight, before weakening and stalling
out over western and central NC through Mon morning. More MVFR
conditions in showers and storms are possible Mon morning near FAY
and perhaps RDU/RWI as well as deep moisture holds across southern
and eastern NC.

Looking beyond 18z Mon: The risk of sub-VFR conditions in showers
and storms holds through Mon mainly at FAY, with a lesser chance and
lower coverage at RDU/RWI. Morning MVFR or IFR fog is also possible
Tue morning mainly at RDU/RWI/FAY. VFR conditions likely to hold at
INT/GSO. The sub-VFR shower/storm chances may hold at FAY through
Tue with TD3 expected to move to the NE off the SC/southern NC
coastlines (see National Hurricane Center products for details).
High pressure will then build in for Wed-Fri with dry weather and
VFR conditions likely. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...KS
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...KRD
AVIATION...Hartfield
Hazardous weather outlook, Jun 5, 3:53 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT SUN JUN 5 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
353 PM EDT SUN JUN 5 2016

...SEVERE THUNDERSTORM WATCH 237 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING... WITH
A PRIMARY THREAT OF DAMAGING WIND GUSTS OVER 60 MPH. LARGE HAIL OF
ONE AND A HALF INCH DIAMETER IS ALSO POSSIBLE. VERY HEAVY RAINFALL
AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 5, 5:02 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT SUN JUN 5 2016

NCZ021-052145-
FORSYTH   NC-
502 PM EDT SUN JUN 5 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN FORSYTH
COUNTY UNTIL 545 PM EDT...

AT 502 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EAST BEND...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RURAL HALL...DONNAHA...BELEWS LAKE...BELEWS CREEK AND STANLEYVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3626 8004 3622 8004 3618 8044 3619 8044
      3621 8045 3622 8043 3624 8045 3626 8045
TIME...MOT...LOC 2102Z 248DEG 41KT 3624 8048

26
Special weather statement, Jun 5, 5:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT SUN JUN 5 2016

NCZ089-052145-
SAMPSON NC-
508 PM EDT SUN JUN 5 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL SAMPSON
COUNTY UNTIL 545 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF JEROME...OR 16 MILES
SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...SALEMBURG...TURKEY AND AUTRYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS UP TO 40 MPH
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3492 7856 3494 7857 3495 7860 3499 7864
      3501 7864 3504 7866 3508 7858 3510 7845
      3515 7827 3497 7815 3492 7842 3492 7846
      3491 7850 3491 7854
TIME...MOT...LOC 2107Z 252DEG 30KT 3496 7864

VINCENT
Local storm report, Jun 5, 5:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
513 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 ESE HOPE MILLS        34.94N 78.89W
06/05/2016  E1.75 INCH       CUMBERLAND         NC   BROADCAST MEDIA

            .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 5, 5:14 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 SSW STEDMAN           34.98N 78.71W
06/05/2016  U1.00 INCH       CUMBERLAND         NC   COCORAHS

            .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jun 5, 5:26 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
526 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     4 SE HOPE MILLS         34.93N 78.90W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA RELAY OF VIEWER REPORT OF WIND DAMAGE
            TO HOMES ON GOSHAWK DR AND SCREECH OWL DR.
            EXTENT OF DAMAGE UNKNOWN AT THIS TIME. .

&&

NP
Local storm report, Jun 5, 5:30 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT SUN JUN 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     5 ESE HOPE MILLS        34.94N 78.88W
06/05/2016                   CUMBERLAND         NC   BROADCAST MEDIA

            MEDIA REPORT OF POWER LINES DOWN AND A POWER
            POLE BROKEN BY STRONG WINDS AT SANDHILL RD
            AND S FORTY DR.

&&

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:04 PM EDTSpecial Weather StatementRAHVance41 min
Jun 4, 8:44 PM EDTSpecial Weather StatementRAHForsyth31 min
Jun 4, 8:52 PM EDTSpecial Weather StatementRAHDavidson38 min
Jun 4, 9:52 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Randolph53 min
Jun 4, 10:08 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Jun 4, 10:37 PM EDTSpecial Weather StatementRAHPerson38 min
Jun 4, 11:09 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland66 min
Jun 4, 11:15 PM EDTSpecial Weather StatementRAHAlamance60 min
Jun 5, 12:37 AM EDTSpecial Weather StatementRAHFranklin, Vance, Wake, Warren38 min
Jun 5, 1:31 AM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash59 min
Jun 5, 4:16 PM EDTSpecial Weather StatementRAHCumberland29 min
Jun 5, 4:25 PM EDTSevere Thunderstorm WarningRAHCumberland50 min
Jun 5, 4:58 PM EDTSpecial Weather StatementRAHHoke, Richmond62 min
Jun 5, 5:02 PM EDTSpecial Weather StatementRAHForsyth43 min
Jun 5, 5:08 PM EDTSpecial Weather StatementRAHSampson37 min
Jun 5, 6:07 PM EDTSpecial Weather StatementRAHLee53 min
Jun 5, 6:21 PM EDTSevere Thunderstorm WarningRAHGranville, Person39 min
Jun 5, 6:56 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance, Warren66 min
Jun 5, 7:44 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
Jun 5, 7:49 PM EDTSpecial Weather StatementRAHVance, Warren56 min
Jun 5, 7:52 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland53 min
Jun 5, 7:59 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Warren46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.